MAUDE Adverse Event Report: ARTHREX, INC. INTERNALBRACE LIGAMENT; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. INTERNALBRACE LIGAMENT; BIO SOFT TISSUE FIXATN FASTNR
Model Number INTERNALBRACE LIGAMENT
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a patient¿s legal representative via mail that the patient underwent a modified brostrom lateral ankle stabilization surgery of the left foot on (b)(6) 2019.During the procedure, two ar-1688-cp internalbrace ligament augmentation repair implant systems were used.For over a year following the surgery, the patient continued to report ongoing pain in the left foot during post-operative visits.On (b)(6) 2020, x-rays were taken, and it was reported to the patient that the hardware was intact, in proper position, and well seated.Despite this, the patient continued to report pain during various follow-up visits.The operating surgeon advised continued patience with conservative measures and treatment.On (b)(6) 2020, the patient sought another surgical opinion.A recent mri was reviewed, revealing a defect in the subtalar joint, and the patient was informed that surgery might be required to address the defect.Following nearly two years of continued pain and no meaningful improvement, and after consulting multiple surgeons, the patient was informed on (b)(6) 2021 that the lateral ligament repair anchor had penetrated the subtalar joint and was the source of the ongoing symptoms.On (b)(6) 2021, the patient underwent revision surgery.It was confirmed that the anchor implanted during the original procedure had been improperly placed within the subtalar joint space.The anchor was removed, and the revision surgeon elected to fuse the subtalar joint.It is currently unknown what devices were used during the revision surgery.Updated information received: arthrex sales records confirm the products used during the (b)(6) 2019 surgery were one ar-1688-cp internalbrace ligament augmentation repair implant system and one ar-8936bc-cp brostrom repair implant system.The patient¿s record identifies the utilization of two ar-1688-cp products, but further investigation indicates the utilization of one ar-1688-cp and one ar-8936bc-cp.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0087-eo - g precautions -.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.3.Make sure to use the recommended drill bit or punch to create the bone socket.The method of bone preparation and the quality of the bone encountered were not specified.The most likely cause of the reported failure can be attributed to a patient-specific event, and a use error, two related failures, as the anchor implanted during the original procedure was improperly positioned within the subtalar joint space, necessitating a revision surgery to alleviate patient discomfort.

Brand Name
INTERNALBRACE LIGAMENT
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23006337
Report Number1220246-2025-03789
Device Sequence Number10502341
Product Code MAI
UDI-Device Identifier00888867096080
UDI-Public(01)00888867096080(11)190306(17)210228(10)10284270
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberINTERNALBRACE LIGAMENT
Device Catalogue NumberAR-1688-CP
Device Lot Number10284270
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown